Fortical and Hair Loss

Certain side effects may occur during osteoporosis treatment with Fortical. Hair loss is a rare but possible side effect that has been reported in less than 1 percent of people taking the medicine. However, it is not known whether it is actually caused by the drug or other factors. If you are taking Fortical and hair loss occurs, let your healthcare provider know immediately.

Fortical® (calcitonin salmon nasal spray) is a prescription medication used to treat osteoporosis. As with all medications, Fortical may cause certain side effects (see Fortical Side Effects). One of these possible side effects is hair loss. However, hair loss with Fortical appears to be rare. In clinical studies, hair loss was reported in less than 1 percent of people who took calcitonin salmon (the active ingredient in Fortical). Given how common hair loss is in the general population and how rare a complaint it is in people taking Fortical, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of these things.
 
If you experience hair loss while taking Fortical, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another osteoporosis medication.
 
5 Questions to Ask Your Doctor About ED

Fortical Nasal Spray

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.